Hairstyles, Hair Care & Fashion

Low Thyroid and Hair

Q: What can I do for hair that is thinning and breaking and has absolutely no body due to low thyroid? I have been on thyroid medicine for two years. I use to have full bouncing hair. Now it is limp and will not even hold a curl. It feels dry all the time. Please help me.
A: My best advice is to consult with your doctor about the problem with your hair and your thyroid medication. The problems with your hair could be a result of the medication as well as the thyroid condition itself. In some cases, it could be simply a matter of the thyroid condition being undertreated, or finding a different thyroid medication.
Regardless, with a known medical condition that affects the hair's growth you must seek medical advice on the cause of the problem. Just remember that the problems didn't start overnight, and won't be rectified in a few weeks. The recovery will take time. In the interim, you should be sure to use a gentle shampoo and a moisture and protein-rich conditioner to keep the hair soft and smooth.
If your doctor agrees with doing so, you could consider getting a body wave to help restore some of the bounce and body to your hair.
Related posts:
Perms and body waves
Medications and your hair